Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 334, NWS Lubbock, TX

January 4, 2005Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jan 4, 2005, 6:16 PM CST for Lubbock County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2005, 6:16 PM CST (00:16 UTC)
Expired
Jan 4, 2005, 7:00 PM CST
In force
44 min
Issued by
NWS Lubbock, TX
Area
Whole counties

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 5:09 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Jan 4, 5:09 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CST TUE JAN 4 2005

.UPDATE...
HAVE UPDATED THE ZONES TO ADD A DENSE FOG ADVISORY. CALLS AROUND THE
AREA HAVE REVEALED NUMEROUS LOCATIONS OF 1/2 MILE OR LESS. THE ONLY
UNCERTAINTY IS HOW LONG TO ISSUE THIS ADVISORY FOR? FOR NOW HAVE IT
OUT UNTIL MIDNIGHT AND WILL REEVALUATE THROUGH THE EVENING. BELIEVE
AREAS ALONG AND EAST OF THE CAPROCK WILL STAY VERY FOGGY THROUGH THE
NIGHT. IF THIS IS THE CASE THE ADVISORY WILL BE EXTENDED.

PESKY SHALLOW COLD AIR APPEARS READY TO MOVE BACK TO THE WEST THIS
EVENING WITH PRESSURE RISES ALREADY EVIDENT THE LAST HOUR. WILL HAVE
TO WATCH THE COOLER AIR OVER OKLAHOMA AND THE NORTHEASTERN
PANHANDLES TO SEE IF THE FREEZING LINE CAN APPROACH US. MORE ABOUT
THIS THROUGH THE EVENING.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY TXZ21>24-27>31-33>37-39-44 UNTIL MIDNIGHT.

&&

18
Hazardous weather outlook, Jan 4, 3:45 PM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
345 PM CST TUE JAN 4 2005

TXZ021>044-051200-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
345 PM CST TUE JAN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

WINTER WEATHER

A FREEZING RAIN ADVISORY HAS BEEN ISSUED FOR AREAS BETWEEN
SILVERTON...MEMPHIS...AND CHILDRESS...BETWEEN MIDNIGHT TONIGHT AND 6
AM WEDNESDAY MORNING. LIGHT ACCUMULATIONS OF ICE ARE POSSIBLE WITHIN
THIS AREA AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA.
SIGNIFICANT ICE ACCUMULATIONS ARE NOT EXPECTED AS THE PRECIPITATION
SHOULD BE LIGHT AND SHORT IN DURATION.

FOR FURTHER DETAILS...PLEASE SEE THE FREEZING RAIN ADVISORY (WSWLUB)
ISSUED BY THIS OFFICE AT 345 PM CST.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 9:27 PM CSTSevere Thunderstorm WarningLUBTerry48 min
Jan 4, 11:25 PM CSTSevere Thunderstorm WarningLUBLynn20 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.